Hail, Foard
- When
- June 3, 3:00 AM CST
- Where
- Foard County, 20 mi WNW of Crowell
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.091, -100.042
The report was relayed by WFO Lubbock.
A cold front approached from the north toward western north Texas. A cluster of thunderstorms developed ahead of an upper level storm system that moved toward the southern plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front approached from the north toward western north Texas. A cluster of thunderstorms developed ahead of an upper level storm system that moved toward the southern plains. Some of the thunderstorms embedded in the cluster became severe, producing large hail and strong winds, and causing some damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 2, 7:40 PM CST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT SAT JUN 2 2007 00Z KOUN RAOB SHOWS DEEP SUBSIDENCE OVER THE AREA WITH GRADUAL MODIFICATION EXPECTED OVERNIGHT AS A SHORTWAVE RIDGE LEAVES THE AREA AND A WEAK LOW LEVEL JET DEVELOPS. THUNDERSTORMS DEVELOPING ACROSS THE WESTERN OKLAHOMA/TEXAS PANHANDLES ARE DEVELOPING ON SCHEDULE AND ARE STILL EXPECTED TO EXPAND SOUTH/SOUTHEASTWARD AS THE NIGHT PROGRESSES. ADJUSTMENTS WERE MADE EARLIER TO REMOVE POPS TONIGHT FROM EXTREME NORTH CENTRAL OKLAHOMA BUT THE ORIENTATION WAS KEPT THE SAME WITH THE HIGHEST VALUES (NEAR 50%) ACROSS THE SOUTHWEST. THERE WILL LIKELY BE A TIGHT GRADIENT IN RAINFALL TONIGHT FROM WEST TO EAST AS ONE OR MORE CLUSTER OF STORMS PROGRESS THROUGH THE REMAINDER OF THE TEXAS PANHANDLE WHILE POSSIBLY GRAZING SOUTHWESTERN SECTIONS OF THE AREA. JAMES ------------------------ 505 PM CDT SAT JUN 2 2007 MCV THAT AFFECTED SOUTHEAST OKLAHOMA HAS EXITED THE REGION WITH EVEN DEEPER SUBSIDENCE ACCOMPANYING ITS DEPARTURE AS A LARGER AMPLITUDE SHORTWAVE TROUGH HAS HELPED PUSH IT OUT OF THE AREA. HIGH PRESSURE HAS NOW SETTLED OVER THE AREA WITH A WEAK FRONT EXTENDING FROM MCALESTER TO DUNCAN ALL BUT EXTINCT. A DIFFUSE CUMULUS FIELD CONTINUES ALONG AND AHEAD OF THE BOUNDARY WITH CAPES OF 1500-2000 J/KG WITH ALMOST NO CIN. DESPITE PREVAILING SUBSIDENCE...CAN NOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO IN THIS AREA THE NEXT FEW HOURS. OTHERWISE...21Z SREF CAPTURES THE DEVELOPING CONVECTION OVER NORTHEAST NEW MEXICO WITH IT MOVING/PROPAGATING IN A SOUTHEASTWARD DIRECTION AFTER DARK...AND PARHAPS AFFECTING OUR SOUTHWEST COUNTIES NEAR OR JUST AFTER MIDNIGHT. HAVE THEREFORE TRIMMED POPS FOR ALL AREAS THROUGH MID/LATE EVENING WITH INCREASING CHANCES IN THE SOUTHWEST AFTER MIDNIGHT. JAMES ------------------------ 300 PM CDT SAT JUN 2 2007 .DISCUSSION... SO FAR THIS AFTERNOON... DEEP CONVECTION HAS BEEN SLOW TO INITIATE. A FEW SMALL CELLS HAVE TRIED TO GET GOING OVER SOUTHEAST OKLAHOMA... BUT HAVE NOT BEEN ABLE TO SUSTAIN THEMSELVES. ANY SIGNIFICANT CONVECTION IN THIS PART OF THE COUNTRY REMAINS TIED TO THE MCV IN SW ARKANSAS. ALTHOUGH THE MLCAPE IS ADEQUATE... GENERALLY 1500-2000 J/KG... OVER ALL BUT MAINLY THE NORTHWEST PART OF THE AREA... AND THE CIN CONTINUES TO DECREASE... THERE IS LITTLE IN THE WAY OF LOW LEVEL FORCING CURRENTLY EVIDENT. THE VARIOUS BOUNDARIES ACROSS THE AREA HAVE WEAKENED DURING THE DAY... WITH THE PRIMARY WIND SHIFT OCCURRING ACROSS SOUTHERN OKLAHOMA. HOWEVER... LIGHT WINDS HAVE RESULTED IN WEAK CONVERGENCE ALONG THE BOUNDARY. MEANWHILE... THE CU FIELD HAS INCREASED OVER OUR TEXAS ZONES BUT HAS SHOWN LITTLE VERTICAL DEVELOPMENT. IN THE SHORT RUN... WHILE AN ISOLATED CELL IS POSSIBLE MOST ANYWHERE... THE BEST CHANCES WILL LIKELY BE NEAR THE WEAK BOUNDARY AND OTHER AREAS WHERE THE CU FIELD HAS BEEN CLUMPING. ELSEWHERE... A WEAK UPPER WAVE OVER NEW MEXICO WILL CONTINUE TO AID THE DEVELOPMENT OF T-STORMS OVER NE NM. WE WILL STILL HOLD THE BEST POPS FOR LATER TONIGHT IN THE SOUTHWEST AS THERE REMAINS THE POSSIBILITY OF AN MCS ORGANIZING IN NE NM/TX PANHANDLE AND ROLLING SOUTHEAST. THE LATEST NAM KEEPS ITS QPF TO THE WEST OF OUR AREA... WHILE THE GFS DOES MOVE THE MCS ACROSS OUR SOUTHWEST ZONES. OVER THE NEXT DAY OR SO... WE WILL CONTINUE TO KEEP THE BEST CHANCES FOR TSTMS ACROSS THE SOUTHWEST AND SOUTHERN PART OF OUR AREA. A SERIES OF WEAK WAVES MOVING THROUGH THE NWLY FLOW MAY AID TSTM DEVELOPMENT OVER NE NM/NW TX DURING THE AFTERNOON HOURS WHICH COULD REACH OUR SOUTHWEST ZONES MAINLY DURING THE NIGHT. PCPN CHANCES WILL FURTHER DECREASE BY TUESDAY AS AN UPPER LEVEL SHORT WAVE RIDGE MOVES INTO THE AREA WHILE SOMEWHAT DRIER AIR MOVES INTO THE AREA IN ASSOCIATION WITH A WEAK SURFACE RIDGE. A MORE TRADITIONAL SPRINGTIME SWLY FLOW ALOFT IS EXPECTED TO DEVELOP OVER THE AREA BY WEDNESDAY... WHICH WILL BRING A CHANCE FOR STORMS TO THE AREA... BEGINNING MAINLY IN THE NORTHWEST BY LATE WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 84 64 85 / 20 30 20 10 HOBART OK 64 84 63 85 / 40 30 40 20 WICHITA FALLS TX 65 86 65 86 / 50 40 40 20 GAGE OK 57 85 59 85 / 20 30 30 10 PONCA CITY OK 59 84 60 83 / 20 10 10 10 DURANT OK 66 85 66 86 / 50 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/32
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT JUN 2 2007
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 PM CDT SAT JUN 2 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS
PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
MAINLY SOUTH OF A LINE FROM ERICK...TO ALTUS AND WICHITA FALLS.
TIMING...
3 AM TO 7 AM.
IMPACTS...
65 MPH WINDS AND QUARTER SIZE HAIL ARE THE MAIN IMPACTS.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
THUNDERSTORMS DEVELOPING ACROSS THE TEXAS PANHANDLES ARE EXPECTED TO
REACH THE RISK AREA AFTER 3 AM. ALTHOUGH INSTABILITY WILL GRADUALLY
DECREASE...A FEW OF THESE STORMS MAY REMAIN MARGINALLY SEVERE AS THE
FORM INTO A SQUALL LINE AND MOVE TOWARD THE AREA. 65 MPH WINDS ARE
THE PRIMARY RISK...WITH QUARTER SIZE HAIL A SECONDARY RISK. THE
STORMS SHOULD CONTINUE TO WEAKEN AS THE MOVE FARTHER INTO THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
WITH NO DRY CONTINENTAL AIR MASS TO REMOVE MOISTURE AND INSTABILITY
FROM THE REGION...THERE WILL BE A CONTINUED CHANCE FOR
THUNDERSTORMS...AND SOME SEVERE WEATHER...THE NEXT SEVERAL DAYS.
ON SUNDAY AND MONDAY...THE GREATEST CHANCE FOR STORMS WILL BE IN
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AS NORTHWEST FLOW ALOFT
BRINGS THUNDERSTORMS OUT OF THE TEXAS PANHANDLE EACH EVENING. THE
ATMOSPHERE WILL THEN TRANSITION TO SOUTHWEST FLOW ALOFT FROM MIDDLE
TO LATE WEEK. THIS WILL INTRODUCE A MUCH STRONGER CAP TO THE
REGION...BUT TROPICAL MOISTURE IS EXPECTED EAST OF THE
DRYLINE...WITH DEWPOINTS NEARING THE LOWER 70S. ANY THUNDERSTORMS
THAT MANAGE TO BREAK THE CAP WILL BE IN AN ENVIRONMENT FAVORABLE
FOR SEVERE WEATHER.
OTHER HAZARDOUS WEATHER...
FLOODING AND FLASH FLOODING WILL REMAIN A CONCERN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 207 AM CDT SUN JUN 3 2007 OKZ015-016-030745- DEWEY OK-CUSTER OK- 207 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER LEEDEY AT 207 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING WILL OCCUR WITH THIS STORM AS IT MOVES TOWARD MOOREWOOD. WINDS AROUND 45 MPH ARE ALSO POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 256 AM CDT SUN JUN 3 2007 OKZ021-033-034-036-TXZ083-084-087-030845- BECKHAM OK-JACKSON OK-GREER OK-HARMON OK-HARDEMAN TX-FOARD TX-KNOX TX- 256 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...FOARD...GREER... HARDEMAN...HARMON...JACKSON AND KNOX COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 23 MILES NORTHWEST OF SWEETWATER TO 36 MILES WEST OF HOLLIS AT 256 AM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS OF 50 MPH ARE LIKELY ALL ALONG THIS LINE AS IT MOVES INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AFTER 330 AM. ISOLATED SEVERE WIND AND HAIL ARE ALSO POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 322 AM CDT SUN JUN 3 2007 OKZ016-022-030900- CUSTER OK-WASHITA OK- 322 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF FOSS RESERVOIR AT 322 AM CDT...MOVING SOUTH AT 15 MPH. SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING WILL ACCOMPANY THIS STORM AS IT APPROACHES NORTHWEST WASHITA COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ALSO APPROACH THE REGION FROM THE WEST AFTER 345 AM CDT. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 336 AM CDT SUN JUN 3 2007 TXZ087-088-030900- KNOX TX-BAYLOR TX- 336 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF BENJAMIN TO 3 MILES SOUTHWEST OF GOREE AT 336 AM CDT...MOVING EAST AT 25 MPH. SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY MOVE INTO EASTERN KNOX AND WESTERN BAYLORW COUNTIES. A LINE OF STRONG TO SEVERE STORMS WILL ALSO APPROACH THE REGION FROM THE NORTHWEST AFTER 4 AM CDT. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 347 AM CDT SUN JUN 3 2007 OKZ035-036-030900- JACKSON OK-KIOWA OK- 347 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND KIOWA COUNTIES. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS APPROACHING FROM THE MANGUM AND HOLLIS AREAS...MOVING SOUTHEAST AT 35 MPH. WINDS OF 50 MPH...AND SMALL HAIL ARE LIKELY. PEOPLE IN JACKSON AND KIOWA COUNTIES SHOULD MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 359 AM CDT SUN JUN 3 2007 OKZ016-022-030945- CUSTER OK-WASHITA OK- 359 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF FOSS AT 359 AM CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL CROSS INTERSTATE 40 WEST OF CLINTON...MOVING TOWARDS BURNS FLAT AND CORDELL. SMALL HAIL AND VERY HEAVY RAIN ARE LIKELY. BURKE
The Altus AFB radar (KFDR), 103 km away, was scanning. The volume nearest the first event began at 08:59 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
The report was relayed by WFO Lubbock.
The wind gust was reported on HWY 70 near the Cottle/Foard county line.
The wind gust was reported at Fish Ranch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41674, 41675, 41676.